Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 7, 2007, 9:29 AM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 9:29 AM CDT (14:29 UTC)
- Expired
- May 7, 2007, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 166 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 27.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 071432
FFWOUN
OKC005-013-071730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
929 AM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
BRYAN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 1230 PM CDT
* AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORMS EXTENDING FROM DAISY TO LANE
TO CADDO AND NEAR DURANT. MESONET DATA INDICATES ALMOST 5 INCHES
OF RAIN HAS FALLEN OVER PARTS OF ATOKA COUNTY DURING THE LAST THREE
HOURS. AN ADDITIONAL HEAVY RAINFALL IS LIKELY OVER EASTERN PARTS
OF ATOKA AND BRYAN COUNTIES DURING THE NEXT ONE TO TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE ACHILLE...ALBANY...ARMSTRONG...
ATOKA...BENNINGTON...BLUE...BOGGY DEPOT STATE PARK...BOKCHITO...
CADDO...CALERA...CANEY...CHOCKIE...COLBERT...DAISY...DURANT...
EASTERN ATOKA RESERVOIR...HENDRIX...KEMP...KENEFIC...LANE...MCGEE
CREEK LAKE...REDDEN...STRINGTOWN...TUSHKA...UTICA AND WADE.
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3371 9659 3373 9579 3470 9567 3466 9599
3443 9610 3438 9633
$$
SIX1 follow-up statement
000
WGUS74 KOUN 071532
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1027 AM CDT MON MAY 7 2007
OKC005-013-071730-
BRYAN OK-ATOKA OK-
1027 AM CDT MON MAY 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
ATOKA AND BRYAN COUNTIES...
AT 1027 AM CDT...LAW ENFORCEMENT OFFICIALS...IN ADDITION TO NWS
OBSERVATIONS AND RADAR...INDICATE WIDESPREAD FLOODING OCCURRING
ACROSS ATOKA AND BRYAN COUNTIES. ADDITIONAL HEAVY RAIN WILL OCCUR
THROUGH THE REST OF THE MORNING INTO THE EARLY AFTERNOON HOURS...
PRIMARILY OVER CENTRAL AND WESTERN PORTIONS OF THE MENTIONED
COUNTIES...OR NEAR AND WEST OF A LINE EXTENDING FROM DURANT TO LANE.
LOCATIONS IN THE WARNING INCLUDE DURANT...CANEY...LANE...ATOKA...AND
LAKE TEXOMA.
EXCESSIVE RUNOFF THE STORMS WILL CAUSE LIFE THREATENING FLASH
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF
CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH
FLOODING.
LAT...LON 3381 9670 3376 9577 3461 9565 3472 9612
3443 9610 3438 9633
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:52 AM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, May 7, 3:52 AM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
352 AM CDT MON MAY 7 2007
.DISCUSSION...
ONGOING THUNDERSTORMS THROUGH MUCH OF CENTRAL AND SW
OKLAHOMA... AND PARTS OF WESTERN N TEXAS THIS MORNING. CURRENT
ACTIVITY WILL LEAVE A BOUNDARY ACROSS PARTS OF CENTRAL AND
SOUTHWEST OKLAHOMA WHICH COULD CONTINUE TO ACT AS A FOCUS FOR
ADDITIONAL RAIN DURING THE DAY. WILL REALIGN THE FLOOD WATCH TO
PICK UP MORE OF CENTRAL AND SOUTHWEST OKLAHOMA AND PARTS OF
WESTERN N TX FOR TODAY. VERY MOIST FLOW SHOULD CONTINUE TO MOVE
OVER THE BOUNDARY... ALTHOUGH LOWER LEVEL WIND SPEEDS MAY DIMINISH
BY AFTERNOON. NO MAJOR CHANGES TO CURRENT FORECAST AS UPPER TROUGH
TO THE WEST WILL CONTINUE A CHANCE FOR T-STORMS FOR THE NEXT
SEVERAL DAYS. CURRENT NAM INDICATES THAT AS WE MOVE INTO MID
WEEK THE STRONGEST PART OF THE UPPER SYSTEM MAY TEND TO TRACK MORE
ACROSS TEXAS WHICH WOULD DECREASE ACTIVITY SOMEWHAT ACROSS OUR
AREA... ESPECIALLY OVER THE NORTHWEST. HOWEVER... GFS IS STILL
BRINGING THE UPPER LOW FARTHER NORTH... SO WILL NOT MAKE ANY MAJOR
CHANGES ATTM. LOOKS LIKE RAIN SHOULD BE FINALLY EXITING THE CWA BY
SATURDAY...ALTHOUGH WOULD NOT BE SURPRISED TO SEE A FEW SHOWERS
LINGERING IN THE SOUTHEAST AT THAT TIME. TEMPERATURES WILL BE MILD
THROUGH THE PERIOD WITH FAIRLY EXTENSIVE CLOUD COVER KEEPING THEM
RELATIVELY CLOSE TO NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 79 65 78 64 / 80 60 50 60
HOBART OK 80 60 77 60 / 70 60 50 60
WICHITA FALLS TX 82 66 81 63 / 60 60 50 60
GAGE OK 73 54 75 55 / 50 50 40 50
PONCA CITY OK 76 64 78 63 / 70 60 50 50
DURANT OK 84 67 83 64 / 50 40 30 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH THIS AFTERNOON FOR OKZ007-008-012-013-
016>020-022>031-035-037>040-044-045.
TX...FLOOD WATCH THROUGH THIS AFTERNOON FOR TXZ085-086-088>090.
&&
23/32Hazardous weather outlook, May 7, 6:45 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CDT MON MAY 7 2007
OKZ004>048-050>052-TXZ083>090-071700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CDT MON MAY 7 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM ARNETT TO ALVA...
AND INCLUDES NEARLY ALL BUT THE FAR NORTHWEST PART OF OKLAHOMA.
TIMING...
ALTHOUGH THE RISK OF SEVERE STORMS WILL BE GREATEST THIS AFTERNOON
AND EVENING... SEVERE STORMS WILL BE POSSIBLE THROUGHOUT THE DAY AND
NIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS TODAY AND
TONIGHT.
DISCUSSION...
A LARGE CONVECTIVE SYSTEM FORMED OVER OKLAHOMA AND WESTERN NORTH
TEXAS LAST EVENING AND HAS MOVED ONLY SLOWLY TOWARD THE EAST EARLY
THIS MORNING. SIGNIFICANT INSTABILITY REMAINS ALONG THE RED
RIVER... AND THE STORM SYSTEM WILL LIKELY PERSIST THROUGH MUCH OF
THE MORNING... AND CONTINUE ITS SLOW EASTWARD PROGRESS. AREAS SOUTH
OF THE SYSTEM WILL WARM DURING THE MORNING AND AFTERNOON... AND
PREVAILING WINDS WILL RESULT IN A NORTH TO NORTHEAST MOVEMENT OF ANY
STORMS THAT DEVELOP.
THE EVENTUAL FATE OF THE MORNING CONVECTION WILL HELP DETERMINE
EXACTLY WHAT WILL HAPPEN THIS AFTERNOON THROUGH TONIGHT... BUT IT
SEEMS PROBABLE THAT ANOTHER SIMILAR SYSTEM WILL FORM LATE TODAY INTO
TONIGHT.
IN GENERAL... THE GREATEST CONCERN THROUGH TONIGHT WILL BE THE
POTENTIAL FOR FLOODING. MARGINALLY-SEVERE HAIL... PERHAPS UP TO THE
SIZE OF QUARTERS... AND STRONG WINDS WILL ALSO BE POSSIBLE...
ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. WIND
SHEAR NEAR THE RED RIVER MAY BE SUFFICIENT TO SUPPORT SMALL
TORNADOES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS PARTS OF THE
AREA. ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLOODING OF THOSE
AREAS. A FLOOD WATCH IS IN EFFECT. PLEASE REFER TO THE LATEST
VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO BECOME GRADUALLY LESS LIKELY... AND
LESS SEVERE... AS THE WEEK PROGRESSES. AT THIS TIME... IT APPEARS
THAT THE WEEKEND WILL BE FREE OF STORMS.
OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN FOR SEVERAL DAYS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CMSIn the hours before
Special weather statement, May 7, 5:15 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 515 AM CDT MON MAY 7 2007 OKZ037-038-071030- TILLMAN OK-COMANCHE OK- 515 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND TILLMAN COUNTIES. STRONG THUNDERSTORMS WERE LOCATED OVER LAWTON AND JUST EAST OF FREDERICK AT 515 AM CDT...MOVING NORTH AT 25 MPH. SMALL HAIL... HEAVY RAIN AND WINDS TO NEAR 45 MPH ARE LIKELY WITH THESE STORMS. CJS
Special weather statement, May 7, 6:00 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 600 AM CDT MON MAY 7 2007 OKZ038-071115- COMANCHE OK- 600 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN LAWTON AT 600 AM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND VERY HEAVY RAIN IS LIKELY WITH THIS STORM. FLOODING ALONG SMALL STREAMS AND OTHER POOR DRAINAGE AREAS WILL BE POSSIBLE. CJS
Special weather statement, May 7, 6:27 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 627 AM CDT MON MAY 7 2007 OKZ048-071200- ATOKA OK- 627 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. STRONG THUNDERSTORMS COVERED MUCH OF THE EASTERN HALF OF ATOKA COUNTY AT 627 AM CDT... AND EXTENDED FROM ABOUT 15 MILES SOUTH-SOUTHWEST OF LANE... TO BETWEEN CHOCKIE AND REDDEN. THE STORMS WERE MOVING NORTH AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY WITH THESE STORMS. PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, May 7, 7:13 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 713 AM CDT MON MAY 7 2007 OKZ052-071300- BRYAN OK- 713 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN BRYAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WADE AT 713 AM CDT...MOVING NORTH AT 35 MPH. SMALL HAIL IS LIKELY WITH THIS STORM... AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE. PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Local storm report, May 7, 8:13 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
813 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S OKLAHOMA CITY 35.38N 97.51W
05/07/2007 CLEVELAND OK BROADCAST MEDIA
LIGHTNING CREEK OUT OF ITS BANKS IN SOUTH OKLAHOMA CITY.
MAJOR FLOODING NEAR S 59TH AND HARVEY. 3 FEET WATER OVER
ROAD ON S. WESTERN AT SW 83RD - VEHICLES STALLED.
&&
MBLocal storm report, May 7, 9:27 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD LEXINGTON 35.02N 97.34W
05/07/2007 CLEVELAND OK NWS EMPLOYEE
CREEK OUT OF BANKS AT CENTER AND 1ST STREET. WATER INTO
HOMES.
&&
MBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 44 min |
| May 6, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 44 min |
| May 6, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 53 min |
| May 6, 8:53 PM CDT | Tornado Warning | OUN | Seminole | 37 min |
| May 6, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 64 min |
| May 6, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 25 min |
| May 6, 9:29 PM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 31 min |
| May 6, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 6, 9:54 PM CDT | Tornado Warning | OUN | Lincoln | 36 min |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 6, 11:54 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Washita | 4 hr |
| May 7, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 48 min |
| May 7, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Stephens | 47 min |
| May 7, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 41 min |
| May 7, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 32 min |
| May 7, 2:19 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 41 min |
| May 7, 3:14 AM CDT | Tornado Warning | OUN | Pottawatomie | 19 min |
| May 7, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| May 7, 6:22 AM CDT | Flash Flood Warning | OUN | Comanche, Grady | 3 hr |
| May 7, 6:47 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 43 min |
| May 7, 7:00 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| May 7, 8:29 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 61 min |
| May 7, 9:31 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 44 min |
| May 7, 9:56 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 64 min |
| May 7, 10:41 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 49 min |
| May 7, 11:07 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 23 min |
| May 7, 11:31 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Johnston, Marshall, Murray, Stephens | 44 min |
| May 7, 11:55 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| May 7, 12:07 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.